Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 539, NWS Jackson, MS

July 10, 2001Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2001, 6:31 PM CDT for Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 2001, 6:31 PM CDT (23:31 UTC)
Expired
Jul 10, 2001, 7:00 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Yazoo County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 102330
SVRJAN

MSC163-110000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 700 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF BENTONIA...OR ABOUT 9 MILES
  SOUTH OF YAZOO CITY...MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BENTONIA AT 640 PM CDT
  BE NEAR SATARTIA AT 655 PM CDT

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH6 THIS STORM.

LAT...LON 3272 9022 3285 9036 3265 9063 3254 9052

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 10, 3:41 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE JUL 10 2001

WELL DEVELOPED THUNDERSTORM CLUSTER TRACKING TO THE SE INTO NRN MS.
AIR MASS QUITE UNSTABLE WITH CAPES GENERALLY ABOVE 3000 AND ABOVE
5000 JAN 12Z SOUNDING. SURFACE DEWPOINTS RANGING FROM THE MID TO
UPPER 70S ACROSS FORECAST AREA. ALTHOUGH AIR MASS MOIST AND
UNSTABLE...CONVECTION HAS LACKED SUFFICIENT TRIGGER THIS AFTERNOON.
BAND OF DEVELOPING CONVECTION NOTED IN OUTFLOW FROM APPROACHING
THUNDERSTORM COMPLEX. DUE TO CONDITION OF AIR MASS AND POSSIBILITY
OF SWD DEVELOPMENT OF OUTFLOW FORCING...WILL GO WITH CHANCE POPS NRN
AND CENTRAL ZONES. ALSO POSSIBILITY THAT MCS RAIN AREA MAY REFORM
OVERNIGHT TO AFFECT NE AND E CENTRAL COUNTIES.

GENERAL UPPER PATTERN TO CONTINUE THROUGH THE NEXT SEVERAL DAYS...
WITH SHORTWAVE MOVING SWD ACROSS REGION AGAIN WED. MODELS DIFFER ON
SHORTWAVE STRENGTH AND SURFACE BOUNDARY SOLUTION. AVN HAS MUCH
STRONGER SHORTWAVES AND PUSHES SURFACE BOUNDARY POSITION MUCH
FARTHER S. LOW LEVEL HUMIDITY TO CONTINUE WITH SURFACE DEWPOINTS
GENERALLY HANGING IN THE MID 70S. ETA PUSHES SURFACE BOUNDARY TOWARD
CENTRAL ZONES WED AFTERNOON BEFORE SHIFTING IT BACK TO THE NORTH WED
EVENING WHILE THE AVN CONTINUES THE SWD PUSH AND SHIFTS THE WIND
SHIFT INTO SRN MS BY WED EVENING. WITH BOUNDARY IN VICINITY AND NEXT
SHORTWAVE EXPECTED OVER AN UNSTABLE AIR MASS...WILL INCREASE POPS
SLIGHTLY FOR WED.

WITH PRECIPITABLE WATER AMOUNTS AROUND 2 INCHES...SCATTERED
CONVECTION THAT DEVELOPS WILL PRODUCE BRIEF BURSTS OF HEAVY
RAINFALL. MODEL QPF FIELDS LOOK OK WITH AREAL COVERAGE 0.5 INCH OR
LESS FOR TONIGHT AND AGAIN FOR WED...ALTHOUGH LOCAL AMOUNTS COULD
EASILY EXCEED 1 INCH.

CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND AS 500 MB
HEIGHTS SLOWLY FALLING THU NIGHT THRU SUNDAY. SIGNIFICANT SHORTWAVE
MOVING ACROSS THE REGION FRI NIGHT WITH WRN EDGE OF UPPER TROUGH
EDGING INTO THE AREA. HEIGHTS INCREASING AGAIN INTO MON.

PRELIM NUMBERS:
JAN 75/95/75/96 2423
MEI 74/95/73/95 3423

.JAN...
MS...NONE
LA...NONE
AR...NONE

In the hours before

Special weather statement, Jul 10, 1:54 PM CDT, 4 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT TUE JUL 10 2001

...THUNDERSTORMS...
WITH ABUNDANT MOISTURE AND HEATING FROM THE DAY...ENOUGH
INSTABILITY WILL BE PRESENT FOR AN ISOLATED NUMBER OF THE
THUNDERSTORMS FORMING THIS AFTERNOON INTO THIS EVENING TO BECOME
SEVERE. WITH RELATIVELY WEAK WINDS...THE MAIN THREATS WILL BE
WINDS GUSTING TO 60 MPH...ALONG WITH HAIL TO THE SIZE OF DIMES.
THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER NORTHEAST AND
EAST CENTRAL MISSISSIPPI...THOUGH ISOLATED SEVERE WEATHER IS
POSSIBLE ANYWHERE OVER SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MOST OF MISSISSIPPI INTO TONIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED AT TIMES THIS AFTERNOON INTO TONIGHT.

...SEASONAL THREATS...
HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE DANGEROUS HEAT
INDEX VALUES...FROM NEAR 105 ACROSS EASTERN AND CENTRAL
MISSISSIPPI...TO NEAR 110 DEGREES OVER THE DELTA REGION OF
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN
MISSISSIPPI.

IF YOU MUST WORK OUTDOORS...TRY TO DO YOUR WORK DURING THE EARLY
MORNING OR LATE EVENING HOURS. DRINK PLENTY OF WATER...AND GET IN
THE SHADE AS OFTEN AS POSSIBLE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.